MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2, 120V, 750 ML/MIN; WARMER, THERMAL INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2, 120V, 750 ML/MIN; WARMER, THERMAL INFUSION
Catalog Number 903-00039
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 11 june 2024, belmont medical technologies received medwatch reference number (b)(4) detailing an incident that occurred on (b)(6) 2024.The user facility report by (b)(6) states following: patient came in to emergency department (ed) with multiple gunshot wounds to torso.Massive transfusion protocol was started using belmont rapid infuser.Patient taken to operating room for exploratory laparoscopy.During the 4th round of media transfer protocol (mtp) administration, the primary or belmont unexpectedly shut down without warning.A member of the or team ran to retrieve the belmont from the cardiovascular operating room (cvor).Once the cvor belmont arrived, it was set up, but then they realized it was also malfunctioning - it was unable to heat the blood, and it restricted the administration speed to 50cc/hour.The patient was experiencing substantial blood loss and occasional hemodynamic instability, so they then contacted the ed to have them bring a belmont from the ed up to the or for them to use.The belmont they got from the ed did not malfunction and allowed the team to give two more rounds of mtp.The patient has recovered, although he has ended up with a colostomy.The first belmont machine, that shut down unexpectedly, was purchased by our hospital over a year ago and put into use in the hospital in [date redacted].It had preventative maintenance done in [date redacted].The second machine, the one that wouldn't heat the blood properly, was purchased new in [date redacted].Both machines have been sent back to the manufacturer because they are still under warranty.We have not heard back from the manufacturer yet.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident was returned to belmont for evaluation on jan 26, 2024, and shipped back to the customer after evaluation on feb 5th 2024.Belmont initially received this complaint from the user facility on jan 15th 2024, having date of incident as (b)(6) 2024, where the biomed ((b)(6)) had reported that, "as soon as the infuse button is pressed, the unit keep shutting down.The failure occurred during a preparation before use.No patient involvement.The batteries have been charged overnight.The staffs requested to send the unit back for service".It was reported that there was no patient involvement in the incident, therefore, belmont determined this incident to be non-reportable.In the event of: "no power or battery run time is too short", the operator's manual provides with the possible condition: "power cord not plugged into ac power.Batteries discharged in dc operation" and the operator action as " change ac power source, check power cord connections.Recharge internal battery by connecting the power cord to the ac line.If the battery run time is less than ½ hour after a full 8 hour charge, call service to replace the rechargeable battery".In the event of "power off immediately after switching to on.System turns on for 2-3 seconds, then turn off automatically" with the possible condition "igbt's on driver 'a' and 'b' shorted.Eprom is not seated in the socket properly with the operator action "if the problem persists, power off and service machine." evaluation: the cited device was evaluated by a belmont service technician.During evaluation it was identified that transistor was shorted and damaged on the driver board, which caused the unit to shutdown, as reported by the customer.The root cause was isolated to transistor failure.We replaced defective transistors on the driver boards.To ensure that the unit performs according to our specifications before shipping it back, we performed a routine calibration of the system, operated the unit at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.Belmont also conducted trend analysis and found that there are no trends associated with this issue.Subsequently, belmont received medwatch #(b)(4) on june 11th 2024, having date of incident (b)(6) 2024, and information on patient involvement, so it's being reported now.There is discrepancy in the event date information from what was initially reported to belmont vs the information in medwatch #(b)(4).The device involved in this incident, having serial #(b)(6) is in service and no further complaints were received for this device.Note: a separate report (#1219702-2024-00033) will be submitted by belmont for the 2nd device involved in this incident per the medwatch report.

Brand Name
THE BELMONT RAPID INFUSER, RI-2, 120V, 750 ML/MIN
Common Device Name
WARMER, THERMAL INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key19709893
Report Number1219702-2024-00032
Device Sequence Number17851392
Product Code LGZ
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Inspection
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic
Patient RaceWhite